MAUDE Adverse Event Report: ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT

ACCLARENT, INC. RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT
Model Number RSP0616MFSN
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is lrc/pgw.The expiration date of the device is not known as the device lot number is not available / not reported.The name, phone and email address of the initial reporter are not available / reported.The device manufacture date is not known as the device lot number is not available / not reported.[conclusion]: the healthcare professional reported that during a functional endoscopic sinus surgery (fess) procedure with balloon sinuplasty, the following devices were used: a 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / lot# unknown), a 0° trudi nav suction device (tdns000z / lot#: unknown), and an unknown curve suction device (catalog / lot# unknown) were used and there were accuracy issues with all of the devices used with the trudi system during the entire procedure.The healthcare professional reported that the accuracy issue was off from the start of the procedure.The devices were re-registered two or three times without resolution.The devices were displayed on the trudi system as 3 ¿ 4mm off.The procedure was able to be completed without any negative impact to the patient.On 21-nov-2022, additional information was received.The information indicated that when the accuracy issue was observed, the icon on the trudi system was green.There was no error message on the trudi nav monitor for the device.The devices were plugged in initially after first registration but were already plugged in for next registrations.The patient tracker did not move, the patient tracker cable was not under tension; dpt was being used.Computer tomography (ct) scan was used as the primary image; more than one ct scan was not attempted to be used with any one of the devices.It is not known how many slices the ct scan contained; only that they are 0.4mm resolution.The inaccuracy issue was determined when the physician noticed that the trudi showed the crosshairs in the middle of the sphenoid sinus when he was actually touching the back wall of the sphenoid.There was no ferromagnetic material placed within the trudi zone during the point when the inaccuracy was noticed.It was not recalled if the crosshairs turned yellow.The emitter pad was not moved and there was no significant patient movement noted.No other device¿s shaft was in the proximity of the emitter pad¿s transmitter.The lot numbers of the devices are not obtainable; the trudi system serial number is (b)(4).Based on complaint information, the device is not available to be returned for analysis.The device lot number was not available.The manufacturing documentation review could not be performed without the lot number.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 3 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2022-00037, 3005172759-2022-00038, and 3005172759-2022-00039.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a functional endoscopic sinus surgery (fess) procedure with balloon sinuplasty, the following devices were used: a 6mm x 16mm relieva spinplus navigation balloon sinuplasty system (rsp0616mfsn / lot# unknown), a 0° trudi nav suction device (tdns000z / lot#: unknown), and an unknown curve suction device (catalog / lot# unknown) were used and there were accuracy issues with all of the devices used with the trudi system during the entire procedure.The healthcare professional reported that the accuracy issue was off from the start of the procedure.The devices were re-registered two or three times without resolution.The devices were displayed on the trudi system as 3 ¿ 4mm off.The procedure was able to be completed without any negative impact to the patient.The devices are reportedly not available to be returned.On 21-nov-2022, additional information was received.The information indicated that when the accuracy issue was observed, the icon on the trudi system was green.There was no error message on the trudi nav monitor for the device.The devices were plugged in initially after first registration but were already plugged in for next registrations.The patient tracker did not move, the patient tracker cable was not under tension; dpt was being used.Computer tomography (ct) scan was used as the primary image; more than one ct scan was not attempted to be used with any one of the devices.It is not known how many slices the ct scan contained; only that they are 0.4mm resolution.The inaccuracy issue was determined when the physician noticed that the trudi showed the crosshairs in the middle of the sphenoid sinus when he was actually touching the back wall of the sphenoid.There was no ferromagnetic material placed within the trudi zone during the point when the inaccuracy was noticed.It was not recalled if the crosshairs turned yellow.The emitter pad was not moved and there was no significant patient movement noted.No other device¿s shaft was in the proximity of the emitter pad¿s transmitter.The lot numbers of the devices are not obtainable; the trudi system serial number is (b)(4).Based on the additional event information received on 21-nov-2022, the accuracy issue was observed when the icon was green on the trudi system, the event has been deemed reportable as a ¿malfunction.¿.

Brand Name
RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM, 6X16MM, 3 GUIDE KIT
Common Device Name
RELIEVA SPINPLUS NAV BALLOON SINUPLASTY SYSTEM
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key15840773
Report Number3005172759-2022-00037
Device Sequence Number6940601
Product Code LRC
UDI-Device Identifier10705031241015
UDI-Public10705031241015
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K171687
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberRSP0616MFSN
Device Catalogue NumberRSP0616MFSN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/21/2022
Initial Report FDA Received Date11/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRUDI SUCTION, 0 - 1PK; UNK_REUSABLE INSTRUMENTS
Patient SexUnknown